Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 311, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2008, 10:50 PM CDT for Haskell County, LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 10:50 PM CDT (03:50 UTC)
- Expired
- May 13, 2008, 11:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Sebastian County, AR, Haskell County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 9:28 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 13, 9:28 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 928 PM CDT TUE MAY 13 2008 .DISCUSSION... HAVE TRIMMED SOME OF WATCH 311...MAINLY ZONES NORTHWEST OF TULSA WHERE THE FRONT HAS PASSED. OTHERWISE ALTERED WINDS AND POPS BASED ON FRONTAL POSITION AND CURRENT RADAR TRENDS. TEMPERATURES LOOK REASONABLE SO DIDNT ALTER THEM TOO MUCH. UPDATED ZFP/PFM/AFM ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, May 13, 8:15 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT TUE MAY 13 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
815 PM CDT TUE MAY 13 2008
...SEVERE THUNDERSTORMS WILL LIKELY CONTINUE INTO THE
OVERNIGHT HOURS...
...LARGE HAIL...DAMAGING WINDS AND ISOLATES TORNADOES POSSIBLE...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...BECOMING LIMITED AFTER 10 PM.
AREA AT GREATEST RISK...EAST OF A LINE FROM BARTLESVILLE TO BOLEY.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...ONGOING IN EASTERN OKLAHOMA THIS
EVENING...FAR NORTHWEST ARKANSAS FAR EASTERN OKLAHOMA AND
NORTHWEST CENTRAL ARKANSAS OVERNIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...11 PM.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...11 PM.
DISCUSSION...
A SURFACE COLD FRONT WAS ROUGHLY ALONG A BARTLESVILLE TO BOLEY
OKLAHOMA LINE THIS EVENING....WITH THE THREAT OF SEVERE WEATHER
FOCUSED ACROSS EASTERN OKLAHOMA ALONG THE FRONT. THE LOSS OF DAYTIME
HEATING HAS REDUCED SURFACE BASED CAPE VALUES SOME..HOWEVER VALUES
APPROACHING 2500 J/KG. ALONG WITH LIFTED INDEX VALUES OF -6 TO -8
WILL CONTINUE. TO SUPPORT SEVERE WEATHER...LARGE HAIL AND DAMAGING
WINDS...JUST AHEAD OF THE FRONT. SUPERCELL DEVELOPMENT WILL DECREASE
AS THE EVENING PROGRESSES AS THE STORMS BECOME MORE LINEAR IN
NATURE...HOWEVER AN ISOLATED TORNADO WILL REMAIN POSSIBLE ACROSS
NORTHEAST OKLAHOMA FOR THE NEXT SEVERAL HOURS.
THE COLD FRONT WILL MOVE SOUTHEAST AND BE POSITIONED SOUTH OF I-44
NEAR MIDNIGHT. THE SEVERE THREAT WILL END NORTH OF THE FRONT...WHILE
CONTINUING INTO THE OVERNIGHT SOUTH OF THE BOUNDARY. AT THAT TIME...
THE WIND PROFILES WILL FAVOR A MORE LINEAR MODE OF STORMS WITH LARGE
HAIL AND DAMAGING WINDS BECOMING THE MAIN THREAT...HOWEVER ANY MORE
ORGANIZED STORM CLUSTERS COULD SPAWN A TORNADO.
STORMS WILL CONTINUE TO DEVELOP SOUTH OF THE FRONT OVER NORTH
TEXAS AND MOVE INTO SOUTHEAST OKLAHOMA OVERNIGHT WITH THE
POTENTIAL FOR HEAVY RAINFALL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THROUGH MUCH OF TONIGHT.
SEVERE WEATHER PREPARATIONS SHOULD BE COMPLETED...ESPECIALLY IN
AREAS ENGAGED IN ONGOING CLEAN-UP FROM SATURDAYS STORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE COLD FRONT IS EXPECTED TO STALL ACROSS NORTH TEXAS ON
WEDNESDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH
OF THE FRONT AS EARLY AS WEDNESDAY MORNING...AS DEEP LAYERED LIFT
INCREASES AHEAD OF AN APPROACHING UPPER LEVEL LOW. THUNDERSTORMS
SHOULD EXPAND IN COVERAGE LATER WEDNESDAY AND INTO WEDNESDAY NIGHT
AS THE MAIN UPPER SYSTEM AND ASSOCIATED SURFACE LOW EJECT ACROSS
THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
WEDNESDAY NIGHT...MAINLY SOUTH OF INTERSTATE 40...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREAT.
LOCALLY HEAVY RAINFALL MAY DEVELOP AS WELL...WITH 1 TO 3 INCHES OF
RAIN POSSIBLE.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS AND DISCUSSIONS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, May 13, 7:29 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL BOLEY 35.49N 96.48W
05/13/2008 E1.00 INCH OKFUSKEE OK PUBLIC
&&
RBDLocal storm report, May 13, 7:52 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
752 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL BEARDEN 35.35N 96.39W
05/13/2008 E1.00 INCH OKFUSKEE OK BROADCAST MEDIA
&&
MATLocal storm report, May 13, 7:53 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 SW OKEMAH 35.39N 96.35W
05/13/2008 E1.75 INCH OKFUSKEE OK AMATEUR RADIO
&&
MATLocal storm report, May 13, 9:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 5 S CHECOTAH 35.40N 95.52W
05/13/2008 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
MATSpecial weather statement, May 13, 10:09 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT TUE MAY 13 2008
OKZ070-072-074-140345-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1009 PM CDT TUE MAY 13 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND CENTRAL SEQUOYAH
IN SOUTHEAST OKLAHOMA
NORTHEASTERN HASKELL
AT 1009 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHWEST OF STIGLER...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...STIGLER...WHITEFIELD...
KEOTA...KANIMA...TAMAHA...MC KEY...BRIARTOWN AND PORUM.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3552 9485 3522 9481 3520 9525 3536 9527
TIME...MOT...LOC 0309Z 262DEG 31KT 3529 9513Local storm report, May 13, 10:43 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL KEOTA 35.26N 94.92W
05/13/2008 E0.75 INCH HASKELL OK PUBLIC
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:45 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 60 min |
| May 13, 8:04 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 56 min |
| May 13, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 26 min |
| May 13, 9:06 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 38 min |
| May 13, 10:09 PM CDT | Special Weather Statement | TSA | Haskell | 36 min |
| May 13, 10:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 43 min |
| May 13, 11:31 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 43 min |
| May 14, 2:20 PM CDT | River Flood Warning | TSA | Crawford, Sebastian | 24 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.